Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 261, NWS Austin/San Antonio, TX

May 30, 2006Edwards County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 30, 2006, 7:30 PM CDT for Edwards County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2006, 7:30 PM CDT (00:30 UTC)
Expired
May 30, 2006, 8:30 PM CDT
In force
60 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Edwards County, TX

The radar

The Laughlin AFB radar (KDFX), 99 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 0.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2006-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2069 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2006-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2069 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1958 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 310031
SVREWX
TXC137-310130-
/O.NEW.KEWX.SV.W.0261.060531T0030Z-060531T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
730 PM CDT TUE MAY 30 2006

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EDWARDS COUNTY IN SOUTH CENTRAL TEXAS

* UNTIL 830 PM CDT

* AT 726 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED OVER EDWARDS COUNTY...OR ABOUT 19 MILES NORTHWEST
  OF ROCKSPRINGS...AND MOVING SOUTH AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  15 MILES NORTHWEST OF ROCKSPRINGS ALONG HIGHWAY 55 AT 740 PM CDT

LAT...LON 3013 10020 3028 10037 3027 10053 3001 10049

$$
2 follow-up statements
000 
WWUS54 KEWX 310050
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
749 PM CDT TUE MAY 30 2006

TXC137-310130-
/O.CON.KEWX.SV.W.0261.000000T0000Z-060531T0130Z/
EDWARDS TX-
749 PM CDT TUE MAY 30 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR EDWARDS COUNTY...

AT 746 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED ABOUT 14 MILES NORTHWEST OF 
ROCKSPRINGS...MOVING SOUTH AT 5 MPH.

THE SEVERE THUNDERSTORM WILL MOVE ACROSS 55 ABOUT 10 MILES NORTHWEST 
OF ROCKSPRINGS.

LAT...LON 3013 10020 3028 10037 3027 10053 3001 10049

$$
000 
WWUS54 KEWX 310122
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
820 PM CDT TUE MAY 30 2006

TXC137-310130-
/O.CON.KEWX.SV.W.0261.000000T0000Z-060531T0130Z/
EDWARDS TX-
820 PM CDT TUE MAY 30 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR EDWARDS COUNTY...

AT 816 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL. 
THESE STORMS WERE LOCATED ABOUT 9 MILES WEST OF ROCKSPRINGS ALONG 
HIGHWAYS 377 AND 674...AND ABOUT 15 MILES NORTHEAST OF ROCKSPRINGS 
ALONG HIGHWAY 377...MOVING SOUTH AT 5 MPH.

LAT...LON 3013 10020 3028 10037 3027 10053 3001 10049

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 6:45 PM CDT, 45 minutes earlier.

Area forecast discussion, May 30, 6:45 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
645 PM CDT TUE MAY 30 2006

.AVIATION...
ISOLD SHRA WILL CONTINUE ALONG THE SEABREEZE AS IT MOVES WEST
ACROSS THE TPL TO AUS TO SAT TO COT AREAS WHILE SCT SHRA/TSRA
CONTINUE ACROSS THE JCT TO ECU TO JUNO TO OZONA AREAS THROUGH 03Z.
SCT TO NMRS SHRA/TSRA WILL DEVELOP AFTER 12Z EAST OF THE TPL TO
AUS TO SAT TO COT AREAS, THEN SPREAD WEST TO THE SOA TO UVA TO
MMPG AREAS BY 22Z. VFR SCT-BKN050-080 SCT-BKN250 WILL PERSIST,
MVFR CIGS BKN010-030 WILL DEVELOP AFTER 06Z ALONG THE AUS TO SAT
CORRIDOR AND THEN SPREAD WEST TO NEAR DRT BY 12Z, CIGS WILL LIFT
TO VFR BKN035-050 AFTER 17Z, EXCEPT LCL MVFR VSBYS 1-3SM AND CIGS
BKN020- 030 IN SHRA/TSRA. SE WINDS OF 10 TO 15 KTS WITH GUSTS 20
TO 25 KTS WILL PERSIST UNTIL 03Z, THEN SE WINDS OF 5 TO 10 KTS
BECMG VRBL LESS THAN 5 KTS AFTER 07Z. ELY WINDS OF 7 TO 12 KTS
WILL DEVELOP AFTER 15Z.

&&

.PREV DISCUSSION... (ISSUED 248 PM CDT TUE MAY 30 2006)

DISCUSSION...
THE CENTER OF A MID/UPPER LEVEL LOW PRESSURE SYSTEM WAS LOCATED
OVER THE MIDDLE TEXAS COAST THIS AFTERNOON. THIS FEATURE HAS
REMAINED NEARLY STATIONARY THIS AFTERNOON. SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS CONTINUE ON THE EASTERN SIDE OF THE
CIRCULATION. THUS MUCH OF THE ACTIVITY THIS AFTERNOON HAS REMAINED
JUST EAST OF OUR CWFA. HOWEVER WE WILL CONTINUE THE FFA FOR THE
SOUTHEAST COUNTIES UNTIL 10 PM THIS EVENING IN CASE THESE STORMS
DEVELOP WESTWARD. THE ACTIVITY WILL DIMINISH IN AREAL COVERAGE
OVERNIGHT WITH THE CONVECTION BECOMING GENERALLY CONCENTRATED
NEAR THE CENTER OF THE MID/UPPER LEVEL CIRCULATION.

BOTH THE NAM AND GFS SLOWLY MOVE THE UPPER LOW WEST SOUTHWEST
TOWARDS MEXICO OVER THE NEXT 3 DAYS. THIS WESTWARD PROGRESSION OF
THE UPPER LOW WILL PUT THE EASTERN HALF OF THE CWFA IN THE AREA OF
BEST LIFT ON WEDNESDAY. CONVECTION WILL INCREASE IN AREAL COVERAGE
DURING THE DAY DUE TO DAYTIME HEATING. THE THREAT FOR HEAVY
RAINFALL WILL CONTINUE ON WEDNESDAY. ANOTHER FFA WILL LIKELY BE
ISSUED FOR THE SOUTHEAST PORTIONS OF SOUTH CENTRAL TEXAS EARLY
WEDNESDAY MORNING. THE UPPER LEVEL LOW AND BEST RAIN CHANCES WILL
SHIFT WESTWARD THURSDAY AND FRIDAY.

THE UPPER LEVEL RIDGE OVER THE SOUTHWESTERN U.S. WILL BUILD
EASTWARD ACROSS THE SOUTHERN PLAINS LATE IN THE WEEKEND INTO EARLY
NEXT WEEK. THIS SYNOPTIC SCALE PATTERN CHANGE WILL BRING AN END TO
OUR RAIN CHANCES BY SUNDAY.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 10 PM TUESDAY FOR THE FOLLOWING COUNTIES:
DE WITT... FAYETTE... GONZALES... KARNES... LAVACA... AND WILSON.

&&

03/04

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 7:57 PM CDTFlash Flood WarningEWXEdwards2 hr
May 30, 8:30 PM CDTSevere Thunderstorm WarningEWXEdwards60 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.